×

zbMATH — the first resource for mathematics

Random heat equation: Solutions by the stochastic adaptive interpolation method. (English) Zbl 0661.60082
The authors consider a procedure providing a basis, under reasonable conditions, for some practical problems of stochastic continuum mechanics using a generalization to the stochastic case of Bellman’s differential quadrature method. As an application, the authors consider the nonlinear and stochastic heat equation in one space dimension to obtain approximate solutions for long-time intervals both in a bounded space region and in a semi-infinite half-space. The equation considered is \[ \partial u/\partial t=(\partial /\partial x)[h(u,r(\omega,x))(\partial u/\partial x)],\quad t\in R_+,\quad x\in [0,1],\quad u=u(\omega,t,x), \] given consistent conditions \(u(\omega,x,t=0)\) and \(u(\omega,t,x=0)\) and \(u(\omega,t,x=1)\), or u(\(\omega\),t,x\(\to \infty)\) for the half-space problem. The solution is compared with results from standard numerical techniques.
Reviewer: G.Adomian

MSC:
60H99 Stochastic analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bharucha-Reid, A.T., Random integral equations, (1972), Academic Press New York · Zbl 0327.60040
[2] Soong, T.T., Random differential equations in science and engineering, (1973), Academic Press New York · Zbl 0348.60081
[3] Adomian, G., Stochastic systems, (1983), Academic Press New York · Zbl 0504.60067
[4] Adomian, G.; Bigi, D.; Riganti, R., On the solutions of stochastic initial value problems in continuum mechanics, J. math. analysis applic., 2, 442-462, (1985) · Zbl 0582.60066
[5] Becùs, G.A., Random generalized solutions to the heat equation, J. math. analysis applic., 60, 93-102, (1977) · Zbl 0363.60042
[6] Becùs, G.A., Solutions to the random heat equation by the method of successive approximations, J. math. analysis applic., 64, 277-296, (1978) · Zbl 0373.35029
[7] Becùs, G.A., Variational formulation of some problems for the random heat equation, (), 37-70
[8] Bellman, R.; Kashef, B.G.; Casti, J., Differential quadratures: a technique for the rapid solution of nonlinear partial differential equations, J. comput. phys., 10, 40-52, (1972) · Zbl 0247.65061
[9] Riganti, R., On a class of nonlinear dynamical systems: on the structure of a differential operator in the application of the decomposition method, J. math. analysis applic., 124, 189-199, (1987) · Zbl 0624.34036
[10] Bellomo, N.; Riganti, R., Nonlinear stochastic systems in physics and mechanics, (1987), World Scientific Singapore · Zbl 0623.60084
[11] de Socio, L.M.; Gualtieri, G., A. Bellman’s procedure for a phase change problem, (), 24-28
[12] Carlomusto, L.; Catelli, A.; de Socio, L.M., Entrance flow of a dusty gas, (), 1-12
[13] Satofuka, N., A new explicit method for the numerical solution of parabolic differential equations, (), 97-108
[14] N. Bellomo, L. M. de Socio and R. Monaco, Nonlinear Stochastic Evolution Equations in Mathematical Physics (in press). · Zbl 0661.60082
[15] Bellman, R.; Adomian, G., Partial differential equations, (1985), Reidel Dordrecht
[16] Bonzani, I., On a class of nonlinear stochastic dynamical systems: analysis of the transient behaviour, J. math analysis applic., 126, 39-50, (1987) · Zbl 0626.60061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.